Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

question about suboxone treatment

I think suboxone is giving me depression severe.  I am 23 years old and when I was 17 got on oxycontin for reacreation by my cousin and best friend who was shot in a hunting accident when he was 15, and we are the same age. I never have done any other drugs and took my first when I was 17 and never even heard of it before, we just went fishing and he asked me to try it and I did, but I would have never tried a prescription pill if it would have been anyone else I just really trusted him and didnt know about pills or anything like that. Well I have stopped 3 times since then and relapsed everytime after 8 or 10 months of being clean with no rehabs or any classes, just make myself go through withdrawls for a week or so and it really sucks, but when I get clean I would just stay away from my cousin which was getting 300-80mg oxycontin a month,300-30mg morphine,300-10mg oxycodone, and valium also which I never took, but he took about half and sold about half to me for all those years. He just got off it all with help of doctors and a lot of librium and clonidine, and I have no insurance and lost my job so I was forced to get off again, but instead  started working part time and got on suboxone by an addiction phsyciatrist in the area. At first it seamed like a miracle because I only had withdrawl that was very severe the first day I got on suboxone but the second day I was fine, and It was awesome, no withdrawl and I was not having to take all the painkillers anymore. Well the doctor prescribed me ambien cr for sleep, which in the past I took Lunesta prescribed to me when I got off the opiates. Well I started at 3 suboxone per day and coudlnt afford it after a coule weeks so I weined myself down over a months time to now taking 1/4 in the morning and 1/4 at night which is hardly anything, I have been doing that for 2 months now and been on it totall for almost 4 months. Well I dont work and all I do is sit at home at my parents house all day with no job, Ive been trying to get my job back or another union job, and its not happeneing too fast, and I started working out again to pass time, and I have gained about 30lbs since working out again and feel good except for when im at home all day I feel like killing myself or just hoping I dont wake up someday. I have all positive friends none do drugs, I have drinks on the weekends and just recently stopped the ambien cr about 2 weeks ago because I figured that was makin me feel bad, but now since I been off that its still not getting better and I cant sleep on top of it. Usually the other times I stopped the opiates I felt great after about a month. Is it the suboxone or did I screw my liver up or something? Im very healthy hard into working out now and went from 150lbs-190lbs from eating 200g protein per day, atleast 3000 calories per day wehn I was on pills I maybe ate 1000 calories and didnt care about anything. I am severely depressed and cant go to the doctor due to money. My girlfriend is very upset and I have no libido anymore, the only thing I am taking is half a suboxone per day what could it be? I had my blood checked right before getting off oxycontin and they said I was diabetic and my blood sugar was 170, and now when I check it, it is always around 60 in the morning before eating and around 90 through the daytime.
Any information would be very good, I am very upset and feel like there is nothing to look forward too, and its the end or something ive never been like this..........
4 Responses
306867 tn?1299253309
You did a very quick taper on the suboxone.  This could explain the lack of motivation and depression. It might take a while to adjust to the new dose, but it sounds like by then you will be out of the medication. Also not sleeping well can cause depression. All I can say is try and wait this out. Some people suffer from depression for a few months after stopping. Just keep moving forward and please don't go back to the opiates. They are not the answer. You are so young and don't want a life full of this addiction.  If the depression continues for longer than 3 months after you are done with the sub you might want to see a doctor for some antdepressants. Hang in there.
306455 tn?1288865671
How long were you on the Ambien? Ambian is addictive too. I'm not sure about the Lunesta. What you may actually be going thru is withdrawel depression from the ambien/ sllep aids.  But I can't be sure of that. If your depression continues to long or gets worse, go see your doctor, But give it a few more weeks and see if it goes away.
Avatar universal
Three suboxones are a lot to taper that quickly from. You dont really say what opiates you were taking , how strong,how much, and for how long.My doctor told me that if you have been on Morphine or Heroin or oxycotin for example for a year or more on relatively high doses, that it will take a good year for the brain chemicals that usually are in correct proportions to reassert themselves. In other words it should take about a year to get back to normal if you have been abusing opiates for any length of time. Sometimes an antidepressant is a very good help in situations like that. Just as an aside,..try cutting down on so much protein and eat some fresh veggies and fruit. regards..oneafter909
182493 tn?1348056515
From my research on Sub, the taper you did is not that fast, infact lots of people suggest you take it for the shortest time possible to get past withdrawals and get on track. The sub could very well  be causing the depression. Just like other opiates do eventually. They supress the production of most of our neurotransmitters that make us feel good, sleep well, eat. ect.. The sooner you can get all opiates and mood changing substances out of your body the sooner your body will be able to produce what it needs naturally.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.